Alert archive / Ohio / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 32, NWS Wilmington, OH

May 28, 2005Licking County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at May 28, 2005, 2:43 PM EDT for Licking County, Ohio. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2005, 2:43 PM EDT (18:43 UTC)
Expired
May 28, 2005, 3:36 PM EDT
In force
53 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Licking County, OH

The radar

The Cincinnati radar (KILN), 141 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2005-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2005-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
883 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 281843
SVRILN
OHC089-281930-
/O.NEW.KILN.SV.W.0032.050528T1843Z-050528T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
243 PM EDT SAT MAY 28 2005

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LICKING COUNTY IN OHIO

* UNTIL 330 PM EDT

* AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
  STORM WAS LOCATED 6 MILES NORTH OF JOHNSTOWN...MOVING EAST AT 30
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  UTICA...
  GRANVILLE...
  NEWARK...
  HANOVER...

IN ADDITION...ST. LOUISVILLE AND FALLSBURG ARE NEAR THE PATH OF THIS 
SEVERE THUNDERSTORM.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 4027 8266 4015 8271 3995 8224 4023 8218

$$
1 follow-up statement
000 
WWUS51 KILN 281936
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
334 PM EDT SAT MAY 28 2005

OHC089-281944-
/O.EXP.KILN.SV.W.0032.000000T0000Z-050528T1930Z/
LICKING OH-
334 PM EDT SAT MAY 28 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LICKING COUNTY HAS 
BEEN ALLOWED TO EXPIRE AT 330 PM EDT...

THE THUNDERSTORM COMPLEX HAS WEAKENED BELOW SEVERE LIMITS...
THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

GUSTY WINDS...AND SMALL HAIL WILL STILL BE POSSIBLE WITH THESE 
STORMS AS THEY TRACK EAST THROUGH LICKING COUNTY THROUGH 4 PM EDT.

LAT...LON 4027 8266 4015 8271 3995 8224 4023 8218

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:20 PM EDT, 23 minutes earlier.

Area forecast discussion, May 28, 2:20 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
220 PM EDT SAT MAY 28 2005

.AVIATION (18Z-18Z)...
CU HAS DEVELOPED AT TAF SITES THIS AFTERNOON. SCATTERED SHOWERS AND
THUNDERSTORMS HAVE ALSO DEVELOPED ACROSS THE REGION. AS WE GO
THROUGH TONIGHT AND SUNDAY WILL SEE LESS SUPPORT FOR CONVECTIVE
ACTIVITY. CIGS AND VSBYS SHOULD REMAIN VFR EXCEPT IN
THUNDERSTORMS/SHOWERS.

&&

.PREVIOUS DISCUSSIONS...

THE FOLLOWING WAS ISSUED AT 915 AM EDT SAT MAY 28 2005

SHORT (TODAY)...
I HAVE UPDATED TO ACCOUNT FOR MAJOR PART OF PRECIPITATION MOVING OUT
OF FORECAST AREA THIS MORNING. SHOWERS HAVE DEVELOPED TO WEST OF
AREA IN INDIANA AND ILLINOIS. STILL LOOKS LIKE NEXT THREAT OF
PRECIPITATION WILL BE MAINLY THIS AFTERNOON. HOWEVER...MAY SEE SOME
SHOWERS IN THE WEST LATER THIS MORNING. SOME CHANGES TO SKY COVER TO
ACCOUNT FOR CLEARING AREA THIS MORNING. CLOUDS WILL BE ON THE
INCREASE AGAIN THIS AFTERNOON.

THE FOLLOWING WAS ISSUED AT 645 AM EDT SAT MAY 2005

AVIATION (12Z-12Z)...
SHOWERS WILL HAVE EXITED ALL TAF SITES AT ISSUANCE TIME OF 12Z WITH
A QUICK CLEARING OF SKY COVER FOR WRN SITES. AVAILABLE MOISTURE
EARLY TODAY SHOULD SEE A BKN CU/SC DECK AT THE PERSISTENT 7KFT LEVEL
THIS AFTERNOON DUE TO DAYTIME HEATING. S/W PROGGED TO MOVE THROUGH
THIS AFTERNOON AND WILL PROBABLY HELP SPARK SOME SHOWER ACTIVITY
THAT HAS BEEN DIFFICULT TO GET BELOW THE VFR CATEGORY IN BOTH VSBYS
AND CIGS. ISOLD TSRA COULD PRODUCE A BIT MORE REDUCTION IN VSBY BUT
WILL PLAY THIS DOWN AND LET DAY SHIFT CATCH DEVELOPMENT AS IT
OCCURS.

QUICK CLEARING AGAIN EXPECTE EARLY TONIGHT. SOME LINGERING CLOUD
COVER CLOSER TO THE COOLER AIR IN THE NORTHEAST MAY PERSIST IN
CENTRAL OHIO THIS EVENING...BUT ALL INDICATIONS ARE THAT IT SHOULD
SCATTER OUT NOT TOO LONG AFTER 0Z.

FRANKS

SHORT TERM (TODAY THROUGH MONDAY)...

(ISSUED 338 AM EDT SAT MAY 28 2005)
AREA OF SHOWERS MOVING ACROSS FA IS ASSOCIATED WITH A H5 VORT MAX.
HAVE THE BACK EDGE OF PCPN STILL LINGERING IN THE SOUTHEAST AT
10Z.  NAM BRINGS ANOTHER WEAK H5 S/W THIS AFTERNOON. ATMOSPHERE
BECOMES MODERATELY UNSTABLE THIS AFTERNOON WITH LI AROUND -3 AND
CAPES OVER 500 J/KG. SO WILL KEEP A LOW CHANCE THIS AFTERNOON AND
EARLY EVENING.

PREFER THE 00Z NAM WHICH H5 S/W INTO THE FA SUNDAY AFTN INTO SUN NGT.
IT APPEARS THAT A WARM FRONT WILL LIFT INTO THE FA AS WELL. UPPED
POPS SUN INTO SUN NGT.

LEANED TOWARDS THE WARMER MET FOR HIGHS SUN AND MON.

SITES

LONG TERM (MONDAY NIGHT THROUGH FRIDAY)...
NO CHANGES TO PREVIOUS FORECAST.

&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, May 28, 4:57 AM EDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
457 AM EDT SAT MAY 28 2005

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-290856-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
457 AM EDT SAT MAY 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

SITES

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 2:13 PM EDTSevere Thunderstorm WarningILNDelaware, Union49 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.